Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Period
    avatar
    An_247618 posted:
    For the last 3 months my period has been coming on early and going off early. it usually last 7 days but now last 5 to 6 days. My period use to come on every 28 days but now i think its 26 days. I have been off of birth control for a year and some months now my period was normal intill it start changing 3 months ago. What can the cause of it changing be?
    Was this Helpful?
    0 of 0 found this helpful
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear An: Given that your flow was normal for you until three months ago after stopping birth contro,l I would really doubt that this was a persisting effect of the hormones in your birth control. From what you have shared your recent flows are regular, happen every 26 days, and now are 5-6 days long. Hope I am tracking your correctly.

    A normal period is usually considered to be between 21-35 days apart, and should last no longer than 7 days. Thus your new pattern is still considered to be within normal limits. So what might make your cycles suddenly change? First, you should rule out an undetected pregnancy. Second, a problem with the pituitary gland can make flows get lighter and/or more erratic. Third, if you are in your 40's the aging ovaries can make cycles start arriving closer together.

    Bottom line, if your cycles continue to get closer together and/or lighter you should take your menstrual calendar and see your GYN or local family planning clinic. You can also choose to make a consult appointment with your GYN now for a more "for sure" answer.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.